Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 9, 2001, 2:36 AM EDT for Hillsdale County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 2:36 AM EDT (06:36 UTC)
- Expired
- Apr 9, 2001, 3:20 AM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hillsdale County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 090637 SVRFWA MIC059-090715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 236 AM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HILLSDALE COUNTY IN MICHIGAN * UNTIL 320 AM EDT * AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF ALLEN...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... NORTH ADAMS JONESVILLE JEROME SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4205 8482 4191 8479 4190 8428 4208 8430 LASHLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:57 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 8, 9:57 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 857 PM EST SUN APR 8 2001 MCS STARTING TO DVLP OVER SERN NEB AND IA ATTM. LATEST SFC ANALYSIS SHOWS QSTNRY FRONT EXTENDING FROM SRN NEB THRU CNTRL IA TO NRN IND/NWRN OH. CONVECTION SHUD FOLLOW THKNS CONTOURS AND CONT TO MOVE E INTO SRN GRT LKS NEXT SIX HRS. ISOLD CONVECTION ALRDY STARTING JUST S OF FRONT FROM GUS TO FDY. WILL UPDATE ZNS TO TAKE OUT MENTION OF AFTER MJIDNIGHT TSTMS. WILL ALSO INCREASE POPS IN NWRN ZNS TO LIKELY TONIGHT AS MCS IS MAKING EWD PROGRESSION. ZNS OUT SHORTLY. .IWX...NONE. OHARA
In the hours before
Local storm report, Apr 9, 12:21 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 PM EST SUN APR 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..|..
1118 PM GOSHEN IN 1 INCH HAIL
04/08/01 ELKHART REPORTED BY LAW
ENFORCEMENT OFFICIAL.Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.